Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 65, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Oct 6, 2003, 5:51 PM CDT for Hidalgo County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2003, 5:51 PM CDT (22:51 UTC)
- Expired
- Oct 6, 2003, 6:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Hidalgo County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 10.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1309 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBRO 062251 SVRBRO TXC215-062330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 550 PM CDT MON OCT 6 2003 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN HIDALGO COUNTY IN SOUTH CENTRAL TEXAS * UNTIL 630 PM CDT * AT 546 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR PROGRESO...OR 7 MILES SOUTH OF WESLACO...AND MOVING NORTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PROGRESO BY 600 PM CDT. MERCEDES BY 625 PM CDT. WESLACO...DONNA BY 630 PM CDT. LAT...LON 2599 9811 2598 9791 2629 9785 2630 9813 $$ PHILO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 2:50 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Oct 6, 2:50 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 250 PM CDT MON OCT 6 2003 .DISCUSSION...RADAR DEPICTS A NORTH-SOUTH ORIENTED BAND OF PERSISTENT SHOWER ACTIVITY OVER KENEDY...WILLACY...AND CAMERON COUNTIES. ANOTHER LESS COHESIVE BUT BROADER BAND OF SHOWERS WAS POSITIONED OFFSHORE ALONG THE EASTERN FRINGES OF THE COASTAL WATERS...ABOUT 75 MILES OFFSHORE. THESE SHOWER BANDS WERE PSUEDO-STATIONARY AND MIGHT PROVE TO BE FLOOD CAPABLE BY MID AFTERNOON IF THE SHOWERS DO NOT SUBSIDE OR MOVE INLAND. COMPARED TO THE 00Z RUN...THE NEW 12Z AVN MOS OUTPUT HAS BACKED OFF ON POPS BY ROUGHLY 20 PERCENT IN THE 24 TO 36 HOUR TIMEFRAME... SPORTING 35 PERCENT FOR 12 HOUR POPS ACROSS THE BOARD THROUGH 12Z THURSDAY. THE MAIN REASON FOR THE CHANGE APPEARS TO BE THE INTRODUCTION OF DRYING IN THE LOWER TO MID LEVELS OVER THE EASTERN HALF OF THE COUNTY WARNING AREA. THE ETA/NGM SOLUTIONS HAVE SHOWN SOME CONSISTENCY IN THAT RESPECT. GFS SHOWS UPPER LEVEL MOISTURE ARRIVING IN THE REGION ON THURSDAY...ALONG WITH NORTHERLY WINDS ALOFT ON FRIDAY. THE LAYER MOISTURE IS FORECAST TO ERODE FROM TOP TO BOTTOM STARTING FRIDAY NIGHT. && .MARINE...AS OF 1 AM BUOY020 REPORTED SE WINDS NEAR 10 KNOTS WITH SEAS 3 FOOT 7 SECONDS. THE SOUTHERN BRANCH OF THE POLAR JET WILL ADVECT MOISTURE FROM T.S. OLAF ACROSS SOUTH TEXAS TOWARD MID WEEK...ADDING TO THE LOW LEVEL MOISTURE OFF THE GULF OF MEXICO. THEREFORE...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE BAY AND COASTAL WATERS THROUGH SATURDAY. WITH A PREDOMINANT SURFACE RIDGE STRETCHING FROM THE ARKLATEX REGION TO THE NEW ENGLAND COAST...LOWER TEXAS MARINE AREAS WILL EXPERIENCE LIGHT TO MODERATE WINDS MOSTLY OUT OF THE EAST INTO SATURDAY. && .AVIATION...LIGHT TO MODERATE SOUTH WINDS SHOULD BECOME EASTERLY LATE THIS AFTERNOON...THEN BECOME LIGHT SOUTHEASTERLY TONIGHT. PATCHY FOG WILL LIKELY BEGIN AROUND MIDNIGHT WITH VISIBILITY DROPPING TO IFR LEVEL TOWARD SUNRISE IN ISOLATED SPOTS. AFTERNOON SHOWERS AND THUNDERSTORMS SHOULD MOVE INLAND AND DIMINISH DURING THE EVENING...THEN RETURN BY MORNING ALONG THE COASTAL SECTIONS. SKY CONDITIONS SHOULD BE VFR TONIGHT...WITH CEILINGS IN THE MVFR CATEGORY TUE MORNING...THEN VFR BY AFTERNOON WITH A MODERATE SE WIND. BRIEF IFR CONDITIONS DUE TO LOWER VISIBILITY IN HEAVY RAIN ARE POSSIBLE THIS AFTERNOON AND AGAIN TOMORROW AS SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED...ALONG WITH BRIEF GUSTY WINDS. && .PRELIMINARY POINT TEMPS/POPS... BROWNSVILLE BB 075/086 075/087 075 20/40/20/30/10 HARLINGEN BB 074/088 074/088 074 20/40/20/30/10 MCALLEN BB 073/091 072/091 073 20/40/20/30/10 RIO GRANDE CITY BB 072/092 071/092 072 20/30/10/30/10 SOUTH PADRE ISLAND BB 078/084 078/084 078 20/40/20/30/10 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPTIC-GRIDS...69 MARINE-AVIATION...59 MESO...ABBOTT THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Oct 6, 7:00 AM CDT, 10 hours 51 minutes before
TXZ248>257-071100- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 700 AM CDT MON OCT 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE..TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS MAY DEVELOP MAINLY DURING THE DAY TODAY. RAINS FROM THESE STORMS MAY PRODUCE BRIEFLY HEAVY RAINS. IN ADDITION...AREAS OF FOG MAY DEVELOP TONIGHT...ESPECIALLY IN LOW LYING AREAS. HIGHWAY 77 FROM HARLINGEN NORTH AND HIGHWAY 83 FROM MCALLEN NORTH ARE PARTICULARLY SUSCEPTIBLE TO PATCHES OF DENSE FOG WHICH COULD MAKE DRIVING HAZARDOUS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT. SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 6:01 PM CDT | Flash Flood Warning | BRO | Hidalgo | 3 hr |
| Oct 6, 6:53 PM CDT | Flash Flood Warning | BRO | Brooks, Jim Hogg, Kenedy | 67 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.